Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 58, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jun 17, 2018, 12:01 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2018, 12:01 AM PDT (07:01 UTC)
- Expired
- Jun 17, 2018, 9:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
920 WHUS76 KEKA 170701 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1201 AM PDT Sun Jun 17 2018 PZZ450-455-171515- /O.EXP.KEKA.GL.W.0022.000000T0000Z-180617T0700Z/ /O.NEW.KEKA.SC.Y.0058.180617T0701Z-180617T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 1201 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT SUNDAY... ...GALE WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PDT Sunday. * WINDS...N 10 to 20 kt. * WAVES...Steep combined seas 9 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-171300- /O.CON.KEKA.GL.W.0022.000000T0000Z-180617T1300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1201 AM PDT Sun Jun 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... * WINDS...N 20 to 30 kt and gusts of 35 kt. * WAVES...Steep combined seas 11 to 14 ft. Highest seas south of Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
632 WHUS76 KEKA 171002 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 302 AM PDT Sun Jun 17 2018 PZZ470-475-171300- /O.CON.KEKA.GL.W.0022.000000T0000Z-180617T1300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 302 AM PDT Sun Jun 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WINDS...N 20 to 30 kt and gusts of 35 kt. * WAVES...Steep combined seas 11 to 14 ft...decreasing to 8 to 10 feet by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-455-171815- /O.CON.KEKA.SC.Y.0058.000000T0000Z-180617T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 302 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 10 to 20 kt. * WAVES...Steep combined seas 9 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
886 WHUS76 KEKA 171259 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 559 AM PDT Sun Jun 17 2018 PZZ470-172100- /O.EXP.KEKA.GL.W.0022.000000T0000Z-180617T1300Z/ /O.EXB.KEKA.SC.Y.0058.180617T1300Z-180618T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 559 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 PM PDT this evening. * WINDS...N 15 to 25 kt. Gusts to 30 kt. * WAVES...Steep combined seas 10 to 12 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-172100- /O.EXP.KEKA.GL.W.0022.000000T0000Z-180617T1300Z/ /O.EXB.KEKA.SC.Y.0058.180617T1300Z-180617T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 559 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PDT this afternoon. * WINDS...N 15 to 25 kt. Gusts to 30 kt. * WAVES...Steep combined seas 10 to 13 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-172100- /O.EXT.KEKA.SC.Y.0058.000000T0000Z-180618T0400Z/ Pt St George to Cape Mendocino out 10 nm- 559 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 10 to 20 kt. Gusts to near 30 kt around Point Saint George this afternoon and evening. * WAVES...Steep combined seas 9 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-172100- /O.CON.KEKA.SC.Y.0058.000000T0000Z-180617T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 559 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 10 to 20 kt. * WAVES...Steep combined seas 8 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
089 WHUS76 KEKA 171526 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 826 AM PDT Sun Jun 17 2018 PZZ450-470-172330- /O.CON.KEKA.SC.Y.0058.000000T0000Z-180618T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 826 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 10 to 20 kt. Gusts to near 30 kt around Point Saint George this afternoon and evening. * WAVES...Steep combined seas 9 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-172200- /O.CON.KEKA.SC.Y.0058.000000T0000Z-180617T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 826 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 10 to 20 kt. * WAVES...Steep combined seas 8 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
423 WHUS76 KEKA 172133 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 233 PM PDT Sun Jun 17 2018 PZZ455-475-172245- /O.EXP.KEKA.SC.Y.0058.000000T0000Z-180617T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 233 PM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * wind speeds are steadily decreasing south of Cape Mendocino. $$ PZZ450-470-180400- /O.CON.KEKA.SC.Y.0058.000000T0000Z-180618T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 233 PM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 10 to 20 kt. Gusts to near 30 kt around Point Saint George this afternoon and evening. * WAVES...Steep combined seas 9 to 11 ft 9 seconds...subsiding to 6 to 8 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
847 WHUS76 KEKA 180356 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 856 PM PDT Sun Jun 17 2018 PZZ450-470-180500- /O.EXP.KEKA.SC.Y.0058.000000T0000Z-180618T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 856 PM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Localized southerly winds 10 to 20 kt with gusts to 25 kt near Point St George and Cape Mendocino this evening will diminish tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 2:57 PM PDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 2:57 PM PDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PDT Sat Jun 16 2018
.SYNOPSIS...Coastal stratus will return to the area on Sunday
and continue into the middle of the coming week with partial sun
expected each afternoon. Over inland areas, there is a slight
chance for afternoon thunderstorms over the Trinity Alps and
Yolla Bolla this evening with more showers in the same areas on
Sunday afternoon and evening. After near normal temperatures this
weekend, inland temperatures will return to above normal by the
middle of the coming week.
&&
.DISCUSSION...Sky conditions have improved across the area today,
with mostly sunny skies even over the coastal waters. During the
past hour or so, cumulus clouds have started to develop over the
Trinity horn. A rather potent shortwave is presently moving S over
the interior areas. This should support continued convective
development over the interior. The thermodynamic profile is not
ideal for thunderstorms with generally low CAPE and continued CIN.
However, dynamic forcing may be enough to overcome this over at
least the Trinity Horn. There is an outside chance of thunder over
the Yolla Bollys by evening, but think most of the thunder will
stay E of that area.
Another round of showers is possible over similar areas on Sunday.
The dynamic forcing will be much lower on Sunday and instability
will be similar to today. As a result, have removed thunder at
this time. Later shifts can re-evaluated this based on the latest
observational and model data.
The other weather impact will be the return of coastal stratus and
areas of fog as we head through the day on Sunday. It appears that
the southerly surge will hang up S of Cape Mendocino until N winds
drop off later in the afternoon and evening. There may be a period
of drizzle Sunday evening along the Redwood Coast as low-level
moisture and convergence increase, but this area should continue
to spread NNW away from the coast later in the night.
Temperatures will remain near normal through Sunday across the
area, with warmer conditions expected next week as the upper
trough shifts E and high pressure builds along the coast. High
temperatures may reach the century mark across portions of the S
interior as we get to the end of the work week. Daytime humidity
values look fairly dry at this time. /SEC
&&
.AVIATION...Brisk northerly winds will abate and decouple by mid
evening at the terminals. Some low clouds will be possible in the
Eel delta and around Humboldt bay by late this evening. Robust
northeast flow developing aloft later tonight will probably limit
the extent and duration of low clouds for the coastal airstrips,
however. It may take til early Sunday morning for a few slivers of
stratus to form offshore before moving into KACV shortly after
sunrise. The stratus will probably be fairly limited. The one
problem area on Sunday is a southerly wind reversal that will
develop along the Mendocino coast. This will likely advect stratus
northward, eventually surging around Cape Mendocino by Sunday
evening. Latest guidance has delayed the onset of the southerly wind
reversal til Sunday night. The models, especially the high
resolution ones, are notorious for handling these reversals poorly.
Thus there is considerable uncertainty regarding the forecast for
the coastal airports on Sunday. Southerly flow should develop in the
Russian river valley tonight. Stratus that pushes into Sonoma county
tonight will need to watched for possible advection into KUKI.
Current indications are for the marine layer to remain too shallow
to make it over the hump into KUKI airport.
&&
.MARINE...Strong northerly breezes and large steep seas will persist
through tonight. The northerly wind surge will ease up on Sunday,
though seas will still remain steep and hazardous offshore. A
nearshore southerly wind reversal will start to unfold on Sunday.
Southerly winds for the nearshore waters south of Cape Mendocino
will eventually spread northward by Sunday evening. Southerly winds
may rip with gusts to 30 kt around Cape Mendocino by Sunday evening.
The models typically do a poor job with the timing and strength of
these wind reversals. Conditions should lay down on Monday and
remain fairly tranquil into Tuesday. Unfortunately, conditions will
probably start to deteriorate mid to late next week as northerly
winds and short period seas increase each day.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until midnight tonight for PZZ450-455.
Gale Warning until 6 AM Sunday for PZZ470-475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jun 16, 3:27 AM PDT, 20 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 327 AM PDT Sat Jun 16 2018 CAZ101>106-109-110-112-113-171030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 327 AM PDT Sat Jun 16 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-171030- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 327 AM PDT Sat Jun 16 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms this mainly over the higher terrain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance for thunderstorms again on Sunday afternoon. There is expected to be a few more storms than on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.